MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW/M8 FOR SUPRAPATELLAR; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW/M8 FOR SUPRAPATELLAR; EXTRACTOR
Catalog Number 03.010.446
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent an expert tibial nail removal surgery due to pain.During surgery, one (1) extraction screw for tibial nail could not be connected to the nail.Another one (1) extraction screw for suprapatellar could be attached to the nail but it came off when the surgeon used a slide hammer.The surgeon tried several times and ended with the same result.The surgery was finished by removing only the locking screw and the nail was left in the patient's body.The surgeon stated it was not a problem due to the patient reported pain where the screw head was located.The procedure was successfully completed with a surgical delay of thirty (30) minutes.This (b)(4) captures intra-operative event occurred on (b)(6) 2018.(b)(4) captures post-operative pain that required revision surgery.This report is for one (1) extraction screw for suprapatellar.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A device history record (dhr) review was conducted: part: 03.010.446 lot: f-20826 manufacturing site: selzach supplier: sphinx werkzeuge ag release to warehouse date: 11.Oct.2016 the device history record shows this lot of 126 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection of the complaint device identifies that the connecting thread is badly damaged.The thread is plastically deformed post-manufacturing, we can confirm that the visible damages are from use of the instrument.Such damages can occur if the connection between the extraction screw and the nail is not fitting properly when applying hard hammer blows.Furthermore the instrument has scratches, dents and small deformation all over the surface which also indicates hard use.Drawing/specification review: drawings and revisions are in accordance to dhr of production lot f-20826.All relevant features are defined on the used drawing revisions of dhr of production lot f-20826.Dimensional inspection: because of the damage (thread), the complaint relevant dimensions cannot be checked for dimensional accuracy.Summary: no product related issue could be identified.This instrument left manufacturing site in faultless condition after completed final inspection with no findings.Device use was identified as root cause for the reported problem.No product fault could be identified.To prevent such problems, it is necessary worn or damaged instruments to replace and/or to operate according to the relevant technique guide.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREW/M8 FOR SUPRAPATELLAR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7943426
Report Number8030965-2018-57071
Device Sequence Number1665148
Product Code HWB
UDI-Device Identifier07611819447950
UDI-Public(01)07611819447950
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.446
Device Lot NumberF-20826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/08/2018
11/13/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/24/2018
11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1